MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported with a description of the lens was misaligned in the cartridge and would not engage with the plunger.Another lens was used successfully with no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Correction information was provided in d.10.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for evaluation and the reported complaint could not be observed.Only cartridge was returned.Intraocular lens (iol) was not returned.Inadequate viscoelastic was observed in the cartridge.The lens was not present in the used cartridge.There was no damage or stress lines observed to the cartridge tip.The cartridge wings displayed evidence of handpiece use.The cartridge was cleaned for further evaluation.Topcoat dye stain testing was conducted with acceptable results.The complainant indicates the use of non-company viscoelastic, which is not qualified for use with the associated product.The root cause may be related to failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed in the cartridge.The ifu instructs to completely fill the cartridge with ophthalmic viscosurgical device (ovd) immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in complications during the implantation process.In addition to this, the complainant indicates the use of non-company viscoelastic, which is not qualified for use with the associated iol model.The ifu instructs that an alcon qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Topcoat dye stain testing was conducted with acceptable results.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21111331
Report Number9612169-2025-00068
Device Sequence Number8682328
Product Code HQL
UDI-Device Identifier00380650141309
UDI-Public(01)00380650141309(17)250731(11)200924(10)21281906
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.340
Device Lot Number21281906
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by Manufacturer01/10/2025
04/01/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date02/06/2025
04/25/2025
Date Device Manufactured09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEALON GV PRO; MONARCH II IOL CARTRIDGE B; MONARCH III IOL INJECTOR
Patient SexUnknown